MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 71342204
Medical Device Problem Codes Corroded (1131); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a thr surgery, with dual mobility (or3o) implants, was performed on (b)(6) 2025, the patient came back for follow up with a head dislocation.This adverse event was treated with a revision surgery on (b)(6) 2025 in which the oxinium fem hd 12/14 22 mm +4 and the or3o dm xlpe insert 22/38 were exchanged.Also, when opening the wound it was found that there was corrosion on the oxinium fem hd 12/14 22 mm +4.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation.However, the photographs were reviewed, and revealed that the femoral head is deformed.The clinical/medical investigation concluded that imaging and surgical findings revealed corrosion and deformation of the oxinium femoral head, likely due to impingement, dislocation, or removal.While the exact cause remains unclear¿due to limited imaging and unknown patient adherence to post-op care¿a component malfunction was not confirmed.The patient underwent revision surgery, and although the full impact is unknown, a temporary recovery period is expected.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral head, liner, acetabular shell and stem, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the insert, a review of complaint history revealed a similar event for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that postoperative warnings and precautions highlight the need of warning patients against unassisted activity, particularly use of toilet facilities and other activities that require excessive motion of the hip, as they may result in subluxation or dislocation.Besides, for preoperative warnings and precautions oxinium oxidized zirconium femoral heads should never articulate against metal bearing surfaces because severe wear of the metal bearing surfaces may occur.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 22 MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22328652
Report Number1020279-2025-01125
Device Sequence Number9436165
Product Code LZO
UDI-Device Identifier03596010488879
UDI-Public3596010488879
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342204
Device Lot Number24AM00239
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date09/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71335550/24EM09029/R3 3 HOLE ACET SHELL 50MM; 71358206/23KM05833/OR3O DUAL MOBILITY LINER 44/58; 71358214/A2314466/OR3O DM XLPE INSERT 22/38; 75100466/D2416225/POLARSTEM STEM STD TI/HA 3 NON-C
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale